Alert archive / Colorado / Winter Storm Warnings in 2011
Winter Storm Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Apr 2, 2011, 4:51 PM MDT for Grand County, Jackson County, Colorado. It took effect at Apr 3, 2011, 3:00 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2011, 4:51 PM MDT (22:51 UTC)
- In effect from
- Apr 3, 2011, 3:00 AM MDT
- Expired
- Apr 3, 2011, 8:32 PM MDT
- In force
- 18 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Grand County, CO, Jackson County, CO
The radar
The Cheyenne radar (KCYS), 147 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3518 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
543 WWUS45 KBOU 022251 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 451 PM MDT SAT APR 2 2011 ...SPRING SNOW STORM ON THE WAY FOR THE MOUNTAINS... .A POTENT SPRING STORM WILL MOVE ACROSS COLORADO LATE TONIGHT AND SUNDAY...AND EXIT THE STATE SUNDAY NIGHT. SNOW WILL DEVELOP IN THE MOUNTAINS OF NORTH CENTRAL COLORADO BEGINNING LATE TONIGHT AND CONTINUE THROUGH SUNDAY EVENING. SNOW MAY BE HEAVY AT TIMES ON WEST FACING MOUNTAIN SLOPES DURING THE AFTERNOON AND EVENING ON SUNDAY. BECAUSE OF THE RECENT VERY WARM TEMPERATURES ROADWAYS WILL INITIALLY BE MAINLY WET...BUT AS TEMPERATURES TURN MUCH COLDER DURING THE DAY SUNDAY..HIGH COUNTRY ROADS WILL BECOME ICY AND SNOW COVERED AS SNOWFALL INTENSITIES. THE GREATEST SNOW ACCUMULATIONS FROM THIS STORM ARE EXPECTED IN THE MOUNTAINS OF WESTERN JACKSON AND GRAND COUNTIES...BUT PERIODS OF HEAVY SNOW MAY OCCUR OVER HIGHER ELEVATIONS OF THE FRONT RANGE MOUNTAINS AND SUMMIT COUNTY SUNDAY AFTERNOON AND EVENING. CHAIN LAWS MAY BE REQUIRED FOR COMMERCIAL VEHICLES OVER THE HIGHER MOUNTAIN PASSES. COZ031-030700- /O.UPG.KBOU.WS.A.0006.110403T0900Z-110404T0000Z/ /O.NEW.KBOU.WS.W.0006.110403T0900Z-110404T0600Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 451 PM MDT SAT APR 2 2011 ...WINTER STORM WARNING IN EFFECT FROM 3 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL DEVELOP LATE TONIGHT AND INCREASE IN INTENSITY THROUGH THE DAY SUNDAY. THE SNOW MAY BE HEAVY AT TIMES BEFORE TAPERING OFF LATE SUNDAY EVENING. * ACCUMULATION/WIND...TOTAL SNOW ACCUMULATIONS OF 10 TO 18 INCHES ARE EXPECTED BY LATE SUNDAY EVENING. STRONG WEST TO SOUTHWEST WINDS WITH GUSTS TO AS HIGH AS 65 MPH WILL GRADUALLY DECREASE TO AROUND 40 MPH SUNDAY EVENING. * MAIN IMPACT...ROADS WILL BECOME SNOW COVERED AND ICY AS SNOW INTENSITIES AND TEMPERATURES DROP ON SUNDAY. VISIBILITIES MAY DROP TO LESS THAN ONE QUARTER MILE DURING PERIODS OF HEAVY SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ033-034-030700- /O.NEW.KBOU.WW.Y.0016.110403T0900Z-110404T0600Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 451 PM MDT SAT APR 2 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT. * TIMING...SNOW WILL DEVELOP LATE TONIGHT AND INCREASE IN INTENSITY THROUGH THE DAY SUNDAY. SNOWFALL IS EXPECTED TO TAPER OFF LATE SUNDAY EVENING. * ACCUMULATION/WIND...TOTAL SNOW ACCUMULATIONS OF 7 TO 12 INCHES ARE EXPECTED BY LATE SUNDAY EVENING. GUSTY WEST TO SOUTHWEST WINDS WITH GUSTS TO AS HIGH AS 60 MPH WILL GRADUALLY DECREASE TO AROUND 40 MPH SUNDAY EVENING. * IMPACTS...ROADS WILL BECOME ICY AND SNOW COVERED ESPECIALLY ON THE HIGHER MOUNTAIN PASSES AS SNOW INTENSITIES AND TEMPERATURES DROP ON SUNDAY. VISIBILITIES MAY DROP TO LESS THAN A HALF MILE DURING THE HEAVIER SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BAKER
4 follow-up statements
442 WWUS45 KBOU 030556 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1156 PM MDT SAT APR 2 2011 ...SPRING SNOW STORM ON THE WAY FOR THE MOUNTAINS... .A POTENT SPRING STORM WILL MOVE ACROSS COLORADO LATE TONIGHT AND SUNDAY...AND EXIT THE STATE SUNDAY NIGHT. SNOW WILL DEVELOP IN THE MOUNTAINS OF NORTH CENTRAL COLORADO LATE TONIGHT AND CONTINUE THROUGH SUNDAY EVENING. A PERIOD OF HEAVY SNOW WILL OCCUR...INITIALLY IN THE MOUNTAINS OF WESTERN GRAND AND JACKSON COUNTIES EARLY SUNDAY MORNING...AND THEN MOVING INTO THE FRONT RANGE MOUNTAINS AND SUMMIT COUNTY BY EARLY AFTERNOON. BECAUSE OF THE RECENT VERY WARM TEMPERATURES ROADWAYS WILL INITIALLY BE MAINLY WET...BUT AS TEMPERATURES TURN MUCH COLDER AND SNOW INTENSIFIES...HIGH COUNTRY ROADS WILL BECOME ICY AND SNOW PACKED. SNOW WILL ALSO SPREAD DOWN ONTO THE FOOTHILLS AND PLAINS SUNDAY AFTERNOON AND EVENING WITH SLUSHY ROADS POSSIBLE DURING PERIODS OF HEAVIER SNOWFALL. CHAIN LAWS MAY BE REQUIRED FOR COMMERCIAL VEHICLES OVER THE HIGHER MOUNTAIN PASSES. COZ031-031400- /O.CON.KBOU.WS.W.0006.110403T0900Z-110404T0600Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 1156 PM MDT SAT APR 2 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... A WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT. * TIMING...SNOW WILL DEVELOP LATE TONIGHT AND INCREASE IN INTENSITY SHORTLY AFTER DAYBREAK SUNDAY. THE SNOW WILL BE HEAVY AT TIMES BEFORE TAPERING OFF LATE SUNDAY EVENING. * ACCUMULATION/WIND...TOTAL SNOW ACCUMULATIONS OF 10 TO 18 INCHES ARE EXPECTED BY LATE SUNDAY EVENING. STRONG WEST TO SOUTHWEST WINDS WITH GUSTS TO AS HIGH AS 65 MPH WILL GRADUALLY DECREASE TO AROUND 40 MPH SUNDAY EVENING. * MAIN IMPACT...ROADS WILL BECOME SNOW COVERED AND ICY AS SNOW INTENSITIES AND TEMPERATURES DROP EARLY SUNDAY. VISIBILITIES MAY DROP TO LESS THAN ONE QUARTER MILE DURING PERIODS OF HEAVY SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ033-034-031400- /O.CON.KBOU.WW.Y.0016.110403T0900Z-110404T0600Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1156 PM MDT SAT APR 2 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT. * TIMING...SNOW WILL DEVELOP LATE TONIGHT AND INCREASE IN INTENSITY THROUGH THE DAY SUNDAY. THE SNOW WILL BE HEAVY AT TIMES SUNDAY AFTERNOON. SNOWFALL IS EXPECTED TO TAPER OFF LATE SUNDAY EVENING. * ACCUMULATION/WIND...TOTAL SNOW ACCUMULATIONS OF 7 TO 12 INCHES ARE EXPECTED BY LATE SUNDAY EVENING. GUSTY WEST TO SOUTHWEST WINDS WITH GUSTS TO AS HIGH AS 60 MPH WILL GRADUALLY DECREASE TO AROUND 40 MPH SUNDAY EVENING. * IMPACTS...ROADS WILL BECOME ICY AND SNOW COVERED ESPECIALLY ON THE HIGHER MOUNTAIN PASSES AS SNOW INTENSITIES AND TEMPERATURES DROP ON SUNDAY. VISIBILITIES MAY DROP TO LESS THAN A QUARTER MILE DURING THE HEAVIER SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BARJENBRUCH
782 WWUS45 KBOU 031146 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 546 AM MDT SUN APR 3 2011 ...SPRING SNOW STORM ON THE WAY FOR THE MOUNTAINS... .A POTENT SPRING STORM WILL MOVE ACROSS COLORADO TODAY...AND EXIT THE STATE TONIGHT. SNOW WILL CONTINUE IN THE MOUNTAINS OF NORTH CENTRAL COLORADO THROUGH THIS EVENING. A PERIOD OF HEAVY SNOW WILL OCCUR... INITIALLY IN THE MOUNTAINS OF WESTERN GRAND AND JACKSON COUNTIES EARLY THIS MORNING...AND THEN MOVING INTO THE FRONT RANGE MOUNTAINS AND SUMMIT COUNTY BY EARLY AFTERNOON. BECAUSE OF THE RECENT VERY WARM TEMPERATURES ROADWAYS WILL INITIALLY BE MAINLY WET...BUT AS TEMPERATURES TURN MUCH COLDER AND SNOW INTENSIFIES...HIGH COUNTRY ROADS WILL BECOME ICY AND SNOW PACKED. SNOW WILL ALSO SPREAD DOWN ONTO THE FOOTHILLS AND PLAINS THIS AFTERNOON AND EVENING WITH SLUSHY ROADS POSSIBLE DURING PERIODS OF HEAVIER SNOWFALL. CHAIN LAWS MAY BE REQUIRED FOR COMMERCIAL VEHICLES OVER THE HIGHER MOUNTAIN PASSES. COZ031-031945- /O.CON.KBOU.WS.W.0006.000000T0000Z-110404T0600Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 546 AM MDT SUN APR 3 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...SNOW WILL INCREASE IN INTENSITY SHORTLY AFTER DAYBREAK. THE SNOW WILL BE HEAVY AT TIMES BEFORE TAPERING OFF THIS EVENING. * ACCUMULATION/WIND...TOTAL SNOW ACCUMULATIONS OF 10 TO 18 INCHES ARE EXPECTED BY THIS EVENING. STRONG WEST TO SOUTHWEST WINDS WITH GUSTS TO AS HIGH AS 65 MPH WILL GRADUALLY DECREASE TO AROUND 40 MPH THIS EVENING. * MAIN IMPACT...ROADS WILL BECOME SNOW COVERED AND ICY AS SNOW INTENSITIES AND TEMPERATURES DROP. VISIBILITIES MAY DROP TO LESS THAN ONE QUARTER MILE DURING PERIODS OF HEAVY SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ033-034-031945- /O.CON.KBOU.WW.Y.0016.000000T0000Z-110404T0600Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 546 AM MDT SUN APR 3 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...SNOW WILL INCREASE IN INTENSITY THROUGH THE DAY. THE SNOW WILL BE HEAVY AT TIMES. SNOWFALL IS EXPECTED TO TAPER OFF THIS EVENING. * ACCUMULATION/WIND...TOTAL SNOW ACCUMULATIONS OF 7 TO 12 INCHES ARE EXPECTED BY THIS EVENING. GUSTY WEST TO SOUTHWEST WINDS WITH GUSTS TO AS HIGH AS 60 MPH WILL GRADUALLY DECREASE TO AROUND 40 MPH THIS EVENING. * IMPACTS...ROADS WILL BECOME ICY AND SNOW COVERED ESPECIALLY ON THE HIGHER MOUNTAIN PASSES AS SNOW INTENSITIES AND TEMPERATURES DROP. VISIBILITIES MAY DROP TO LESS THAN A QUARTER MILE DURING THE HEAVIER SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
953 WWUS45 KBOU 032125 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 325 PM MDT SUN APR 3 2011 ...SPRING SNOW STORM WINDING DOWN FOR THE MOUNTAINS... .THE HEAVIEST SNOW HAS SHIFTED EAST AWAY FROM THE MOUNTAINS THIS AFTERNOON. CONSIDERABLE MOISTURE STILL REMAINS SO SNOWFALL WILL CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING OVERNIGHT. THE MOUNTAIN PASSES REMAIN SNOWPACKED AND ICY. SOME PASSES AND ROAD SECTIONS ALONG INTERSTATE 70 MAY STILL BE CLOSED. PLEASE CHECK STATE PATROL FOR THE LATEST CONDITIONS. COZ031-040530- /O.CON.KBOU.WS.W.0006.000000T0000Z-110404T0600Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 325 PM MDT SUN APR 3 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...OCCASIONAL SNOW WILL CONTINUE THROUGH THIS EVENING...THEN DIMINISHING OVERNIGHT. * ACCUMULATION/WIND...ADDITIONAL SNOWFALL OF 2 TO 4 INCHES CAN BE EXPECTED THROUGH THIS EVENING. STRONG WEST WINDS WITH GUSTS TO AS HIGH AS 45 MPH WILL CONTINUE. * MAIN IMPACT...ROADS AND MOUNTAIN PASSES WILL BE SNOW COVERED AND ICY AND CLOSURES MAY CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ COZ033-034-040530- /O.CON.KBOU.WW.Y.0016.000000T0000Z-110404T0600Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 325 PM MDT SUN APR 3 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING...OCCASIONAL SNOW WILL CONTINUE THROUGH THIS EVENING...THEN DIMINISHING OVERNIGHT. * ACCUMULATION/WIND...ADDITIONAL SNOWFALL OF 2 TO 4 INCHES CAN BE EXPECTED THROUGH THIS EVENING. STRONG WEST WINDS WITH GUSTS TO AS HIGH AS 45 MPH WILL CONTINUE. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW...BLOWING SNOW...OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SWE
763 WWUS45 KBOU 040232 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 832 PM MDT SUN APR 3 2011 COZ031-040345- /O.CAN.KBOU.WS.W.0006.000000T0000Z-110404T0600Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 832 PM MDT SUN APR 3 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER STORM WARNING. OCCASIONAL LIGHT SNOW WILL DIMINISH AFTER MIDNIGHT WITH ADDITIONAL ACCUMULATIONS AROUND AN INCH. $$ COZ033-034-040345- /O.CAN.KBOU.WW.Y.0016.000000T0000Z-110404T0600Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 832 PM MDT SUN APR 3 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER WEATHER ADVISORY. OCCASIONAL LIGHT SNOW WILL DIMINISH AFTER MIDNIGHT WITH ADDITIONAL ACCUMULATIONS AROUND AN INCH OVER THE MOUNTAIN PASSES. OVER THE VALLEYS...EXPECT ONLY A FEW FLURRIES. ROADS AND PASSES WILL REMAIN ICY AND SNOWPACKED IN SPOTS. $$ SWE
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Apr 2, 3:35 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 2, 3:35 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 335 PM MDT SAT APR 2 2011 .SHORT TERM...DRY SOUTHWEST FLOW ALOFT CURRENTLY ACROSS COLORADO AS UPPER LEVEL TROUGH MOVES INTO THE GREAT BASING. GUSTY SOUTHWEST WINDS HAVE FINALLY DEVELOPED ACROSS PLAINS AND FOOTHILLS...WITH HUMIDITY IN THE SINGLE DIGITS AND LOW TEENS. RED FLAG WARNING HAS CERTAINLY VERIFIED. MODELS SHOW WINDS DECREASING SLIGHTLY ACROSS PLAINS AND FOOTHILLS AFTER 02Z WITH SLIGHTLY HIGHER HUMIDITY. WILL KEEP RED FLAG WARNING GOING INTO THE EVENING. WITH THE DECREASE IN WINDS PROGGED BY MODELS...WILL NOT EXTEND THE WARNING BEYOND 02Z. CROSS MOUNTAIN FLOW PROGGED TO INCREASE BY MIDNIGHT WITH 50 KTS AROUND MOUNTAIN TOP. MODEL CROSS SECTIONS SHOW LITTLE IN THE WAY OF ANY MOUNTAIN TOP STABLE LAYER...SO NOT EXPECTING WINDS REACHING HIGH WIND CRITERIA. MOISTURE TO INCREASE ACROSS AREA DURING THE EVENING....WITH THE BULK OF THE MOISTURE AFTER 06Z. SHOULD SEE SNOW DEVELOP ACROSS THE MOUNTAINS AFTER 06Z AS QG ASCENT INCREASES AHEAD OF TROUGH. DECENT COLD AIR ADVECTION ARRIVES INTO MOUNTAINS AS UPPER LEVEL TROUGH MOVES INTO COLORADO. WITH IMPROVING OROGRAPHICS AS WELL AS INCREASING QG ASCENT...WHICH IS PROGGED TO CONTINUE THROUGH THE DAY SUNDAY. WITH LONG TERM FORECASTER'S INPUT...THE WATCH FOR ZONE 31 WILL BE UPGRADED TO A WINTER STORM WARNING FOR HEAVY SNOW. AND A A WINTER WEATHER ADVISORY FOR SNOW WILL BE ISSUED FOR ZONES 33 AND 34. ALL THESE HILITES WILL BEGIN AT 3AM SUNDAY...CONTINUING INTO SUNDAY NIGHT...SEE BELOW. WILL GO SNOW AMOUNTS FOR THE ENTIRE WARNING PERIOD OF 10 TO 18 INCHES...WITH 7 TO 12 INCHES FOR THE ADVISORY. FOR THE PLAINS...MODELS NOW HAVE SIMILAR SOLUTIONS IN TIMING OF THE FRONT...MOVING INTO NORTHERN PORTION OF THE PLAINS AROUND 15Z...18Z IN DENVER AREA...AND 00Z ACROSS SOUTHERN SECTIONS OF THE CFWA. LOW LEVEL MOISTURE INCREASES BEHIND FRONT WITH UPSLOPE FLOW DEVELOPING BY 00Z. DECIDED TO GO LIKELY POPS FOR MUCH OF THE PLAINS AFTER 18Z WITH CHANCE POPS ALONG PALMER DIVIDE. TEMPERATURES WILL BE CRITICAL FOR EITHER RAIN AND/OR SNOW. FOR NOW WILL GO WITH MOSTLY RAIN FOR MUCH OF THE AFTERNOON...WITH A MIXTURE OF RAIN AND SNOW BY 21Z. WILL KEEP ANY ACCUMULATION ALONG CHEYENN RIDGE. WILL NEED TO WATCH THE TEMPS BEHIND THE FRONT...IF THEY END UP COOLER...THEN THE CHANCES FOR SNOW WILL BE GREATER WITH POSSIBLE ACCUMULATIONS. LASTLY...SOME CONCERS FOR RED FLAG CONDITIONS AHEAD OF THE FRONT ALONG THE PALMER DIVIDE. AT THIS TIME...FEEL THE HUMIDITY WILL BE HIGH ENOUGH TO PRECLUDE ANY RED FLAG WARNING. .LONG TERM...MODELS HAVE THE UPPER TROUGH AXIS PUSH ACROSS THE CWA SUNDAY NIGHT...WITH STRONG NORTH-NORTHWESTERLY FLOW ALOFT ON MONDAY. THE FLOW IS NORTHWESTERLY AND DECREASING ON MONDAY NIGHT AS AN UPPER RIDGE MOVES INTO THE FORECAST AREA. ZONAL FLOW ALOFT IS PROGGED ON TUESDAY. BY TUESDAY NIGHT WEST-SOUTHWESTERLY FLOW ALOFT IS EXPECTED. THE QG VERTICAL VELOCITY FIELDS HAVE FAIRLY DECENT UPWARD SYNOPTIC SCALE ENERGY PROGGED SUNDAY EVENING...THEN DOWNWARD MOTION MOVES IN AFTER MIDNIGHT. THE DOWNWARD VERTICAL VELOCITY IS PROGGED TO CONTINUE MONDAY...BECOMING VERY WEAK MONDAY NIGHT. BENIGN ENERGY IS PROGGED FOR THE CWA TUESDAY AND TUESDAY NIGHT IN THE SYNOPTIC SCALE. THE BOUNDARY LAYER FLOW STAYS UPSLOPE NORTHERLY EARLY SUNDAY NIGHT...THEN BECOMES NORTHWESTERLY AFTER 06Z EARLY MONDAY MORNING. WEAK DOWNSLOPING IS PROGGED ON MONDAY...WITH NORMAL DIURNAL PATTERNS FOR MONDAY NIGHT. LOW LEVEL TROUGHING EAST OF THE MOUNTAINS TUESDAY POINTS TO SOUTHWESTERLY BOUNDARY LAYER FLOW FOR MOST AREAS. FOR MOISTURE...IT IS VERY DEEP OVER ALL THE CWA SUNDAY EVENING...THEN RAPID DRYING IS PROGGED ON THE MODELS AFTER MIDNIGHT. A TAD OF LOWER LEVEL MOISTURE IS PROGGED TO LINGER OVER THE MOUNTAINS ON MONDAY...WITH THE REST OF THE CWA PRETTY DRY. MONDAY NIGHT THROUGH TUESDAY EVENING ARE PRETTY DRY AS WELL...WITH A BIT OF UPPER LEVEL MOISTURE HERE AND THERE. THE QPF FIELDS HAVE FAIRLY DECENT AMOUNTS OF SNOWFALL FOR THE CWA SUNDAY NIGHT FROM 00Z TO 06Z...THEN A TAD AFTER THAT THOUGH 12Z MONDAY MORNING. THE GFS HAS A TINY BIT OVER THE MOUNTAINS MONDAY...THE NAM IS DRY. MONDAY NIGHT THROUGH TUESDAY EVENING ARE DRY. FOR MOUNTAIN POPS AND SNOW...IT LOOKS PRETTY GOOD CONCERNING THE MOISTURE AND SYNOPTIC SCALE ENERGY. THE OROGRAPHIC ENHANCEMENT WILL MAINLY HELP ZONE 31...BUT NOT IN ZONES 33 AND 34 TOO MUCH. SO WITH THE SHORT TERM FORECASTER'S INPUT...ALONG WITH THE SNOW MODEL...WE WILL GO ADVISORY IN ZONES 33 AND 34...WITH A WARNING IN ZONE 31. FOR POPS OVER THE PLAINS...THERE IS A DECENT SURGE OF COLD AIR WITH DECENT UPSLOPE BEHIND IT...ALBEIT BRIEF. THERE IS DEEP MOISTURE AND SOME SYNOPTIC SCALE UPWARD MOTION. WILL GO WITH 60-80% POPS OVER THE PLAINS. FORECAST SOUNDINGS AND 700 MB TEMPERATURES POINT SHOW THE AIR WILL BE COLD ENOUGH FOR ALL SNOW OVER THE WESTERN PLAINS BY 00Z. WILL GO WITH A SNOW/RAIN MIX FOR THE EASTERN PLAINS. FAIRLY DECENT AMOUNTS OF SNOW WILL BE LIKELY FOR THE PALMER RIDGE...FOOTHILLS...AND IMMEDIATE PLAINS...BUT DO NOT THINK THEY WARRANT HIGHLIGHTS. WILL LINGER A TAD OF SNOW POPS IN THE MOUNTAINS ON MONDAY ONLY...THEN DRY THROUGH TUESDAY NIGHT. THE PLAINS WILL BE DRY MONDAY THROUGH TUESDAY NIGHT. FOR TEMPERATURES...MONDAY'S ARE A TAD WARMER THAN SUNDAY'S HIGHS. TUESDAY'S HIGHS WARM-UP 4-9 C FROM MONDAY'S. FOR THE LATER DAYS WEDNESDAY THROUGH SATURDAY...THERE IS A WEAK UPPER TROUGH PROGGED FOR WEDNESDAY...THEN WEST-SOUTHWESTERLY FLOW ALOFT THROUGH THURSDAY NIGHT. FRIDAY HAS SOUTHWESTERLY FLOW ALOFT WITH A TROUGH/CLOSED LOW GETTING INTO THE GREAT BASIN/UTAH AREA ON SATURDAY. THE GFS AND ECMWF ARE NOT IN GOOD AGREEMENT WITH THIS FEATURE BY SATURDAY. MODELS HAVE QUITE A BIT OF MOISTURE AROUND THROUGH THE FOUR DAYS...WITH TWO OR THREE COLD FRONTS TO MOVE IN AS WELL. IT LOOKS UNSETTLED FOR THE FOUR DAYS. TEMPERATURES LOOK TO BE BELOW SEASONAL NORMALS MOST DAYS...WITH A NEAR NORMAL READINGS ON THURSDAY. && .AVIATION...GUSTY SOUTHWEST TO WEST WINDS TO GRADUALLY DECREASE AFTER 02Z WITH DIURNAL WIND PATTERN DEVELOPING. EXCEPTION WILL BE AT KBJC WHERE WESTERLY WINDS TO 30 KTS CAN BE EXPECTED THROUGH THE NIGHT. ON SUNDAY...WINDS ACROSS AREA AIRPORTS WILL BECOME WEST TO NORTHWEST 16Z. A COLD FRONT WILL THEN MOVE SOUTH ACROSS THE AREA WITH WINDS SHIFTING TO THE NORTH. MOISTURE WILL INCREASE BEHIND THE FRONT. VFR CONDITIONS TO PREVAIL INITIALLY...WITH CEILINGS BECOMING MVFR AFTER 21Z. RAIN SHOWERS TO DEVELOP DURING THE AFTERNOON...WITH RAIN MIXED WITH SNOW BY 00Z. CHANCE FOR MVFR VISIBILITIES IN MODERATE RAIN AND SNOW SHOWERS. NOT EXPECTING SNOW ACCUMULATION UNTIL AFTER 00Z. && .BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR THE FRONT RANGE FOOTHILLS...PARK COUNTY...ALL OF THE PLAINS FROM NOON UNTIL 8 PM TODAY...ZONES 214>216..238>251. WINTER STORM WARNING FOR ZONE 31 LATE TONIGHT THROUGH SUNDAY EVENING. SNOW ADVISORY FOR ZONES 33 AND 34 LATE TONIGHT THROUGH SUNDAY EVENING. && D_L/RJK
Hazardous weather outlook, Apr 2, 10:43 AM MDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1043 AM MDT SAT APR 02 2011 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1043 AM MDT SAT APR 02 2011 ...RED FLAG WARNING FROM NOON UNTIL 8 PM TODAY FOR THE FRONT RANGE FOOTHILLS...PARK COUNTY...AND ALL OF THE PLAINS... ...WINTER STORM WATCH LATE TONIGHT AND SUNDAY FOR THE MOUNTAINS OF WESTERN GRAND AND JACKSON COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS...COMBINED WITH VERY WARM AND DRY CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE PLAINS...THE FRONT RANGE FOOTHILLS AND PARK COUNTY. THESE CONDITIONS WILL BE FAVORABLE FOR NEW FIRE STARTS AS WELL AS RAPID GROWTH OF ANY WILDFIRES. THE NEXT STORM SYSTEM WILL BE MOVING INTO THE GREAT BASIN TONIGHT. WINDS WILL INCREASE ABOVE TIMBERLINE AND FAVORED LOCATIONS IN THE FOOTHILLS...WITH GUSTS TO 70 MPH POSSIBLE. SNOW WILL BEGIN TO SPREAD ACROSS THE MOUNTAINS AFTER MIDNIGHT...AND COULD BECOME HEAVY AT TIMES ACROSS THE HIGHER ELEVATIONS OF WESTERN GRAND AND JACKSON COUNTIES INCLUDING THE RABBIT EARS PASS AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE EARLY SPRING STORM WILL BRING SNOW TO THE MOUNTAINS SUNDAY INTO SUNDAY NIGHT WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE ALONG WITH GUSTY WINDS AND SOME BLOWING SNOW OVER THE HIGHER PASSES. A STRONG COLD FRONT WILL MOVE ACROSS NORTHEAST COLORADO BY SUNDAY AFTERNOON AND BRING A CHANCE OF RAIN SHOWERS. THE RAIN SHOWERS WILL CHANGE TO SNOW EARLY SUNDAY EVENING WITH A FEW INCHES OF ACCUMULATION POSSIBLE. ANOTHER WEATHER SYSTEM WILL AFFECT THE REGION BY WEDNESDAY BRINGING ANOTHER CHANCE OF SNOW TO THE MOUNTAINS ALONG WITH A CHANCE OF RAIN SHOWERS TO NORTHEAST COLORADO. FOR THURSDAY AND FRIDAY THERE WILL BE A SLIGHT CHANCE OF SNOW SHOWERS IN THE MOUNTAINS WITH A SLIGHT CHANCE OF RAIN SHOWERS OVER THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER... REPORTS OF WIND GUSTS GREATER THAN 60 MPH WILL BE APPRECIATED. D-L/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:33 AM MDT | Winter Storm Watch | BOU | Grand, Jackson | 13 hr |
| Apr 2, 4:51 PM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 28 hr |
Nearby
Winter Storm Warnings in Colorado, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.